Alert archive / Florida / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 130, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 18, 2021, 4:01 PM EDT for Duval County, Florida. It was in force for 29 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 18, 2021, 4:01 PM EDT (20:01 UTC)
- Expired
- Jul 18, 2021, 4:30 PM EDT
- In force
- 29 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Duval County, FL
The radar
The Jacksonville radar (KJAX), 19 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 18, 4:04 PM EDT | HAIL 0.88 | 2 Nne Arlington, FL | NICKEL TO DIME SIZE HAIL REPORTED ALONG HOLLY BERRY LANE IN ARLINGTON. |
| Jul 18, 4:15 PM EDT | TSTM WND DMG | 2 N Arlington, FL | JEA UTILITIES RESPONEDED TO SEVERE THUNERSTORM WIND DAMAGE TO INFRASTRURE BETWEEN TARPON DRIVE AND PEELER ROAD. THE TIME OF DAMAGE WAS BASED ON RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.0 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1226 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 954 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
832
WUUS52 KJAX 182001
SVRJAX
FLC031-182030-
/O.NEW.KJAX.SV.W.0130.210718T2001Z-210718T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jacksonville FL
401 PM EDT Sun Jul 18 2021
The National Weather Service in Jacksonville has issued a
* Severe Thunderstorm Warning for...
East central Duval County in northeastern Florida...
* Until 430 PM EDT.
* At 401 PM EDT, a severe thunderstorm was located over Arlington,
and is nearly stationary.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Jacksonville, Arlington, Craig Field, Fort Caroline, San Marco,
Riverside and Tallyrand.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3028 8170 3045 8164 3040 8148 3024 8156
TIME...MOT...LOC 2001Z 285DEG 2KT 3035 8160
HAIL...1.00IN
WIND...60MPH
$$
HESS2 follow-up statements
172 WWUS52 KJAX 182017 SVSJAX Severe Weather Statement National Weather Service Jacksonville FL 417 PM EDT Sun Jul 18 2021 FLC031-182030- /O.CON.KJAX.SV.W.0130.000000T0000Z-210718T2030Z/ Duval FL- 417 PM EDT Sun Jul 18 2021 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT FOR EAST CENTRAL DUVAL COUNTY... At 417 PM EDT, a severe thunderstorm was located over Arlington, and is nearly stationary. HAZARD...60 mph wind gusts and nickel size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Arlington, Fort Caroline, San Marco and Tallyrand. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Continuous cloud to ground lightning is occurring with this storm. Move indoors immediately. Lightning is one of nature's leading killers. Remember, if you can hear thunder, you are close enough to be struck by lightning. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3031 8166 3045 8164 3040 8148 3029 8156 TIME...MOT...LOC 2017Z 285DEG 2KT 3035 8159 HAIL...0.88IN WIND...60MPH $$ HESS
954
WWUS52 KJAX 182020
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
420 PM EDT Sun Jul 18 2021
FLC031-182030-
/O.EXP.KJAX.SV.W.0130.000000T0000Z-210718T2030Z/
Duval FL-
420 PM EDT Sun Jul 18 2021
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL DUVAL COUNTY WILL
EXPIRE AT 430 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with this thunderstorm.
LAT...LON 3031 8166 3045 8164 3040 8148 3029 8156
TIME...MOT...LOC 2020Z 285DEG 2KT 3035 8159
$$
HESSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 1:28 PM EDT, 2 hours 33 minutes earlier.
Area forecast discussion, Jul 18, 1:28 PM EDT, 2 hours 33 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 128 PM EDT Sun Jul 18 2021 .AVIATION... [Through 18Z Monday] Showers and storms were forming along the Gulf coast and east coast sea breeze boundaries early this afternoon, and along the I-10 corridor. Showers/storms will be near the TAF sites through the afternoon hours, with restrictions expected. Southeast winds around 10 knots will prevail this afternoon at the east coast TAF sites, with light south to southwest winds inland. Showers/storms will dissipate tonight, and light and variable winds will prevail. Deep southwesterly flow will develop on Monday, and convection will develop in the mid/late morning hours along the Gulf coast and move towards the TAF sites by the end of the TAF period. && .PREV DISCUSSION [953 AM EDT]... .NEAR TERM [Through Tonight]... Broad troughing will continue to dig slowly southward through the southeastern states today, which will continue to nudge deep- layered ridging southward, with the axis of the Atlantic ridge extending across north central FL this afternoon and then the FL peninsula tonight. This weather pattern will result in westerly flow aloft deepening this afternoon across southeast GA, and a weak shortwave trough embedded in this zonal flow pattern will traverse southeast GA late this afternoon and this evening. Troughing aloft will push a slow moving cold front over the southern Appalachians by tonight, where it will soon thereafter stall. Deep moisture will pool to the south of this boundary, resulting in PWATS continuing to gradually increase across our area today and tonight. The presence of the ridge axis across locations south of I-10 this afternoon will keep our local pressure gradient rather loose, which will allow the Atlantic and Gulf coast sea breezes to form towards noon, with these mesoscale boundaries moving inland this afternoon and becoming convectively active as moisture levels recover to near or above climatology. Convection will initially increase in coverage early this afternoon across the Suwannee Valley, and weak west-southwesterly steering flow will result in slow storm motion across northeast and north central FL. Convection should then become widespread by late afternoon across inland portions of southeast GA as the aforementioned weak shortwave migrates eastward. A few strong thunderstorms will be possible this afternoon and evening, with model soundings depicting downdraft CAPE values in the 800 - 1,000 j/kg range across southeast GA. The Gulf and Atlantic sea breezes may also merge along the U.S. Highway 301 corridor in northeast and north central FL, where storms may pulse and become strong as these mesoscale boundaries collide. The primary hazards with stronger storms today will be frequent lightning strikes, briefly strong wind gusts of 40-50 mph, and locally heavy and slow moving downpours. Plentiful sunshine this morning will boost highs to the low and mid 90s inland, while the afternoon sea breeze keeps coastal highs around 90, with maximum heat index values peaking around 100 before convection and increasing cloud cover overspread our area. Weak steering flow this evening may bring at least scattered convection back towards the I-95 corridor, and trailing PVA associated with the departing weak shortwave trough could keep widely scattered convection developing overnight for locations along and east of U.S.-301 in southeast GA. Convection elsewhere should end by midnight, with thinning debris cloudiness expected overnight. Lows tonight will fall to the lower 70s inland and the mid to upper 70s at coastal locations. .SHORT TERM [Monday Through Tuesday]... Southwesterly flow will continue on into the beginning of the week, bringing moist air over the region with PWAT values reaching up as high as 2.25 inches in some areas as ridging remains positioned to the south over central and southern Florida, with troughing extending across the eastern US off to the north. Showers and thunderstorms will develop throughout the day with the most likely areas for convection occurring along the diurnal sea breeze. Highest likelihood for numerous storms to develop will be later in the afternoon along the sea breeze boundary convergence. Daytime high temperatures will be in the upper 80s and lower 90s on Monday and Tuesday with cooler temps occurring over areas with dense cloud cover and heavier rains. Overnight low temperatures will be in the lower 70s during this period. .LONG TERM [Wednesday Through Sunday]... Moist flow will continue to channel across the region through the end of the week, with the flow becoming more westerly by Friday as troughing remains to the north of the forecast area. PWAT values will continue to be high during this period will reach upwards of 2.35 inches which along with periodic upper level shortwave energy passing through can lead to numerous thunderstorm developments and significant amounts of rainfall. Temperatures during this period will be close to the climatological average for this time of year. .MARINE... Atlantic high pressure extending its axis westward across the northeast Florida waters this morning will gradually sink southward as a cold front moving southward through the Tennessee Valley today stalls to the northwest of our waters early in the week. Scattered showers and thunderstorms will move slowly across our local waters late this afternoon through the evening hours. Coverage and intensity of showers and thunderstorms will then increase through the early and middle portions of this week. Southwesterly winds will prevail for much of the week, with seas of 2-4 feet continuing throughout our local waters. Rip Currents: A persistent east-southeasterly ocean swell will combine with breezy onshore winds this afternoon to create a low- end moderate risk at all area beaches, especially during the outgoing tide late in the afternoon. A low-end moderate risk will likely continue at the northeast FL beaches on Monday. .HYDROLOGY... Rivers continue to mostly recede across our region, with mostly minor flooding ongoing along the lower Santa Fe and the lower Satilla Rivers. Moderate flooding along the Santa Fe River near the Fort White gauge will recede back to minor flood levels later today. River levels along the St. Marys near Macclenny are about to fall below flood stage, with minor flooding continuing during the next few days for downstream locations. The lower Satilla River will likely fall below flood stage towards midweek. && .PRELIMINARY POINT TEMPS/POPS... AMG 72 89 72 87 71 / 40 90 40 80 20 SSI 76 90 76 89 76 / 30 80 50 70 30 JAX 74 91 74 90 73 / 40 80 40 70 20 SGJ 75 89 74 89 75 / 30 70 40 60 20 GNV 73 89 72 89 72 / 30 90 20 70 10 OCF 73 89 73 90 73 / 30 90 20 70 10 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. &&
In the hours before
Special weather statement, Jul 18, 3:04 PM EDT, 57 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
304 PM EDT Sun Jul 18 2021
FLZ023-024-124-225-425-GAZ165-166-264-350-364-181945-
Baker FL-Western Duval FL-Inland Nassau FL-Trout River FL-
Coastal Nassau FL-Northeastern Charlton GA-Inland Camden GA-
Western Charlton GA-Coastal Camden GA-Southern Ware GA-
304 PM EDT Sun Jul 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR NASSAU...NORTHEASTERN BAKER...
NORTHWESTERN DUVAL...CAMDEN...SOUTHEASTERN WARE AND CHARLTON COUNTIES
UNTIL 345 PM EDT...
* At 304 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from 11 miles
southwest of Folkston to near Callahan. Movement was northeast at
20 mph.
* Small hail, wind gusts up to 40 to 50 mph, and minor flooding due
to heavy rainfall is possible with these storms.
* Locations impacted include...
St. Marys, Kingsland, Hilliard, Folkston, Woodbine, Callahan,
Jacksonville International Arpt, Kings Bay Base, Homeland and Kings
Ferry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3058 8163 3058 8165 3055 8164 3048 8167
3019 8204 3049 8216 3066 8231 3107 8202
3105 8194 3108 8193 3094 8148
TIME...MOT...LOC 1904Z 208DEG 19KT 3070 8212 3056 8178
HESSSpecial weather statement, Jul 18, 3:22 PM EDT, 39 minutes before
Special Weather Statement National Weather Service Jacksonville FL 322 PM EDT Sun Jul 18 2021 FLZ125-225-325-425-181945- Western Duval FL-South Central Duval FL-Trout River FL- Coastal Duval FL- 322 PM EDT Sun Jul 18 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DUVAL COUNTY UNTIL 345 PM EDT... * At 322 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm over Arlington. This storm was nearly stationary. * Wind gusts up to 45 mph and minor flooding due to heavy rainfall is possible with this storm. * Locations impacted include... Jacksonville, Arlington, Oceanway, Craig Field, San Marco, Riverside and Tallyrand. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. Torrential rainfall is occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3035 8147 3023 8161 3035 8177 3051 8162 TIME...MOT...LOC 1922Z 142DEG 4KT 3036 8161 HESS
Special weather statement, Jul 18, 3:24 PM EDT, 37 minutes before
Special Weather Statement National Weather Service Jacksonville FL 324 PM EDT Sun Jul 18 2021 FLZ023-031-232-425-182000- Baker FL-Western Clay FL-Western Duval FL-Bradford FL- 324 PM EDT Sun Jul 18 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BRADFORD... SOUTHEASTERN BAKER...NORTHWESTERN CLAY AND SOUTHWESTERN DUVAL COUNTIES UNTIL 400 PM EDT... * At 324 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm over Maxville, or 11 miles north of Middleburg, moving south at 5 mph. * Wind gusts up to 50 mph and minor flooding due to heavy rainfall is possible with this storm. * Locations impacted include... Middleburg, Cecil Field, Maxville, Oakleaf Plantation, Lakeside and Lawtey. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. Torrential rainfall is occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3023 8211 3030 8191 3011 8177 3001 8207 TIME...MOT...LOC 1924Z 339DEG 6KT 3020 8197 HESS
Special weather statement, Jul 18, 3:36 PM EDT, 25 minutes before
Special Weather Statement National Weather Service Jacksonville FL 336 PM EDT Sun Jul 18 2021 FLZ024-GAZ152-153-165-264-364-182015- Inland Nassau FL-Northeastern Charlton GA-Inland Glynn GA- Inland Camden GA-Western Charlton GA-Brantley GA- 336 PM EDT Sun Jul 18 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NASSAU...WESTERN CAMDEN...WEST CENTRAL GLYNN...SOUTHEASTERN BRANTLEY AND NORTHEASTERN CHARLTON COUNTIES UNTIL 415 PM EDT... * At 336 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm near Homeland, or 7 miles northeast of Folkston, moving north at 15 mph. * Nickel size hail, excessive cloud-to-ground lightning, wind gusts of 45 to 55 mph, and minor flooding due to heavy rainfall is possible with this storm. * Locations impacted include... Hilliard, Folkston, Woodbine, Homeland, Kings Ferry, Waverly, Atkinson, Tarboro and Colesburg. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. Torrential rainfall is occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. If you can hear thunder, you are close enough to be struck! Seek a safe shelter inside a building or vehicle. && LAT...LON 3062 8185 3074 8210 3125 8193 3114 8162 TIME...MOT...LOC 1936Z 194DEG 12KT 3092 8193 HESS
Special weather statement, Jul 18, 3:47 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
347 PM EDT Sun Jul 18 2021
FLZ125-225-325-425-182030-
Western Duval FL-South Central Duval FL-Trout River FL-
Coastal Duval FL-
347 PM EDT Sun Jul 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DUVAL COUNTY UNTIL 430 PM
EDT...
* At 346 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Arlington. This storm was
nearly stationary.
* Small hail, wind gusts up to 40 to 50 mph, and minor flooding due
to heavy rainfall is possible with this storm.
* Locations impacted include...
Jacksonville, Jacksonville International Arpt, Arlington, Cisco
Gardens, Oceanway, Craig Field, San Marco, Riverside and Tallyrand.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3024 8165 3039 8183 3056 8167 3055 8166
3057 8166 3058 8165 3033 8147
TIME...MOT...LOC 1946Z 147DEG 4KT 3035 8161
HESSSpecial weather statement, Jul 18, 3:58 PM EDT, 3 minutes before
Special Weather Statement National Weather Service Jacksonville FL 358 PM EDT Sun Jul 18 2021 GAZ132-134-149-151-250-182030- Pierce GA-Bacon GA-Atkinson GA-Coffee GA-Northern Ware GA- 358 PM EDT Sun Jul 18 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COFFEE...WESTERN PIERCE...EAST CENTRAL ATKINSON...NORTHWESTERN WARE AND SOUTHERN BACON COUNTIES UNTIL 430 PM EDT... * At 358 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm near Pebble Hill, or near Waycross, moving north at 15 mph. * Wind gusts up to 40 to 50 mph possible with this storm. * Locations impacted include... Waycross, Boggy Bay, Jamestown, Pebble Hill, Dixie Union and Bickley. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Jacksonville on Facebook and Twitter. && LAT...LON 3116 8231 3117 8260 3147 8268 3148 8226 TIME...MOT...LOC 1958Z 171DEG 13KT 3123 8246 HESS
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 1:03 PM EDT | Special Weather Statement | JAX | Suwannee | 42 min |
| Jul 18, 1:07 PM EDT | Special Weather Statement | JAX | Duval | 38 min |
| Jul 18, 1:47 PM EDT | Special Weather Statement | JAX | Hamilton | 28 min |
| Jul 18, 1:51 PM EDT | Special Weather Statement | JAX | Columbia | 24 min |
| Jul 18, 2:15 PM EDT | Special Weather Statement | JAX | Columbia, Hamilton, Union | 45 min |
| Jul 18, 2:56 PM EDT | Special Weather Statement | JAX | Baker, Bradford, Columbia, Union | 49 min |
| Jul 18, 3:04 PM EDT | Special Weather Statement | JAX | Nassau | 41 min |
| Jul 18, 3:22 PM EDT | Special Weather Statement | JAX | Duval | 23 min |
| Jul 18, 3:24 PM EDT | Special Weather Statement | JAX | Clay | 36 min |
| Jul 18, 3:47 PM EDT | Special Weather Statement | JAX | Duval | 43 min |
| Jul 18, 4:12 PM EDT | Areal Flood Warning | JAX | Duval | 93 min |
| Jul 18, 5:07 PM EDT | Special Weather Statement | JAX | Marion | 38 min |
| Jul 18, 5:41 PM EDT | Special Weather Statement | JAX | Marion | 49 min |
| Jul 18, 6:01 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 15 min |
| Jul 18, 6:08 PM EDT | Areal Flood Warning | JAX | Marion | 82 min |
| Jul 18, 7:33 PM EDT | Special Weather Statement | JAX | Putnam | 27 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.